Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

127 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can Ativan cause itchy red eyes?

Answered by
Dr.
Dr. N. K. Misra

Ophthalmologist

Practicing since :1977

Answered : 1213 Questions

default
Posted on Fri, 27 Apr 2018 in Vision and Eye Disorders
Question: Can Ativan cause my eyes to get a little crusty, itchy and red. As well as a little blurry?
doctor
Answered by Dr. N. K. Misra 23 minutes later
Brief Answer:
This may be coincidental occurrence

Detailed Answer:
My dear,
Thanks for sending your query to us.
This is an allergy, unlikely to be due to ativan.Reason being that you have been taking ativan for some time and these drug allergiestend to surface early.
What i need to know how ling have you been taking ativan and what is the duration of these eye synonyms.
In the meantime continue with what you are doing and we will have to use antiallervic drops and ointment if it doesn't respond.
Please get back to me with relevant information so we can offer concrete suggestions.
Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. N. K. Misra 19 minutes later
The Ativan is an old prescription for my left knee replacement, that I stopped using months ago. I recently was having trouble sleeping, so I started taking it again about a week ago. The eye symptoms started about two days ago.
I can see my primary in the next day or two, to nail it down.
doctor
Answered by Dr. N. K. Misra 12 minutes later
Brief Answer:
Allergic conjunctivits

Detailed Answer:
My dear,
Thanks for getting back to me.
This is allergic conjunctivitis,but unlikely to be due to ativan.As ativan had already been used for sometime without any side effects.
Anti allergic drops and an antibiotic eye ointment at bed times should be useful to you,because eyes are crusty,suggestive of superadded bacterial infection.
Any further query in this regard, do get back to me.
Above answer was peer-reviewed by : Dr. Kampana
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures

Recent questions on  Allergic conjunctivitis

doctor1 MD

Suggest treatment for pink eye

doctor1 MD

I put Vision in my eyes yesterday and they started stinging and running and my vision has been blurred and foggy ever since. What do I do? I have XXXX as my primary and I am in New York where there is no XXXX. Was hoping there are some drops I can...

doctor1 MD

Hi,My 5yrs old son when ever he wakes up in the morning he cries saying that he is not able to see the sun light or light and starts rubbing his eyes.we also found that eyes swell up and find redness only at the time of wakes up and after a while...

doctor1 MD

Dear doc
My child is suffering from allergic conjunctivitis and is on pataday EVERYNIGHT and lotreped drops when the eye goes red,
is there any substitute for lotrped as my child has been on this treatent since more than a year and lotreped has sideeffects in the long run as it is an hormone

doctor1 MD

i am suffering from allergic conjunctivitis from the last 3 yrs presently using a combination of Loteprednol & Tobramycin eyes drops alongwith artificial tears initially felt a lot of dryness in the eyes but since yesterday eyese are watering , kindly advice further line of treatment

doctor1 MD

my eyes are red in color but the caused is what i dont know
i have been diagnosis to have allergic conjunctivitis and is something that have been dis-stopping me for awhile and i have use a lot of treatment but is still not cure , it just sometimes go a little better and then later comes back